Hail, Middlesex
- When
- June 1, 4:26 PM EST
- Where
- Middlesex County, West Brook
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.280, -72.450
A passing cold front triggered isolated strong to severe thunderstorms that impacted Southeast Connecticut, producing penny to quarter size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
A passing cold front triggered isolated strong to severe thunderstorms that impacted Southeast Connecticut, producing penny to quarter size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 1, 4:01 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
501 PM EDT WED JUN 1 2011
.SYNOPSIS...
A COLD FRONT WILL SWEEP THOUGH THE REGION THIS EVENING. CANADIAN HIGH
PRESSURE THEN BUILDS TOWARDS THE REGION FROM THE GREAT LAKES
THROUGH SATURDAY. A WEAK FRONTAL SYSTEM WILL APPROACH THE REGION
SATURDAY NIGHT AND DISSIPATE ON SUNDAY. WEAK HIGH PRESSURE WILL
MOVE OVER THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 8 PM THIS EVENING/...
VERY NON IMPRESSIVE RADAR PRESENTATION LOCALLY GIVEN ALL THE
INSTABILITY. TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM...BUT
EXPECT THAT IT CAN BE CANCELLED EARLY FROM WEST TO EAST. APPEARS
THE LACK OF SHEAR AND DYNAMICS HAS PREVENTED THE ANTICIPATED MORE EXTENSIVE
DEVELOPMENT. ANVIL OVER N JERSEY AND LOWER HUDSON VALLEY AS OF 19Z
WILL ALSO HELP CAP NEW CONVECTION.
POPS HAVE BEEN LOWERED TO SCATTERED.
THERE IS A HIGH RISK OF RIP CURRENTS FOR THE OCEAN BEACHES INTO
THIS EVENING DUE TO 15 TO 20 KT SSW WINDS AND CONTINUED EASTERLY
SWELL OF AROUND 3 FT.
&&
.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
DRY AIR BEHIND THE FRONT THIS EVENING RESULTS IN LOW RH AND
MAINLY CLEAR SKIES FOR THURSDAY. WITH MIXING TO 800-850 HPA ON
THURSDAY....EXPECT NW WIND GUSTS UP TO 35 MPH. DOWN-SLOPE FLOW
PROVIDES COMPRESSION AND ALLOWS TEMPS TO REACH UPPER 70S IN NY
METRO...AROUND 80 IN NEWARK WITH LOWER 70S ELSEWHERE (UPPER 60S
FOR THE CT HILLS). STAYED CLOSE TO GFS MOS.
WITH LESS WIND THURSDAY NIGHT...TEMPS DROP TO LOWER 50S IN THE
CITY...NEAR 40 INLAND. NAM AND GFS MOS WAS VERY CLOSE AND
ACCEPTED.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
QUIET WEATHER EXPECTED THROUGH SATURDAY MORNING AS UPPER LEVEL
TROUGH AND ASSOCIATED CUT OFF LOW MOVES SOUTH AND EAST...AWAY FROM
THE AREA AND AN UPPER LEVEL RIDGE MOVES IN. AT THE SURFACE...A
BROAD...WEAK AREA OF HIGH PRESSURE BUILDS IN. BUILDING HEIGHTS WILL
ALLOW TEMPERATURES TO WARM...WITH SOME 80S RETURNING FOR THE AREA BY
SUNDAY. A WARM FRONT APPROACHES SATURDAY AFTERNOON AND WITH ITS
APPROACH WILL COME A SLIGHT CHANCE FOR SCATTERED SHOWERS AND
THUNDERSTORMS. WITH THE LOSS OF DAYTIME HEATING...PLAIN SHOWERS ARE
EXPECTED OVERNIGHT SATURDAY INTO SUNDAY. THE UNSETTLED WEATHER WILL
PERSIST THROUGH MONDAY MORNING...WHEN THE COLD FRONT MOVES THROUGH.
GFS HAS A LARGER AREA OF HEAVIER PRECIPITATING THAN DOES THE
ECMWF...BUT FOR NOW THINKING IS ONLY A SLIGHT CHANCE FOR SHOWERS AND
THUNDERSTORMS...AND NOT AN ALL DAY RAIN EVENT. THEREAFTER...HIGH
PRESSURE SHOULD PROTECT US FROM ANY SYSTEMS.
&&
.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
A PRE-FRONTAL TROUGH AND COLD FRONT APPROACHING FROM THE WEST
AND PASSES THROUGH THE REGION THIS EVENING.
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS MOVING NEAR NYC
METRO...WITH MANY TERMINALS AVOIDING MUCH OF THIS ACTIVITY. THE
THREAT FOR A SHOWER OR THUNDERSTORM CONTINUES INTO THE
EVENING...ALTHOUGH IT IS LOOKING LESS LIKELY FOR A STRONG TO
SEVERE THUNDERSTORM OVER ANY OF THE NYC METRO TERMINALS.
STRONG GUSTY SOUTH TO SOUTHWEST FLOW AHEAD OF THE FRONT...WITH
STRONGER WINDS NEAR JFK AND ALOFT. AS COLD FRONT PASSES THROUGH
THIS EVENING AROUND 03-05Z FROM WEST TO EAST...VFR PREVAILS
OVERNIGHT. NW FLOW AFTER 3-5Z.
CLEAR WITH GUSTY NW FLOW FOR THURSDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: STRONG S FLOW WITH 30 TO 35 KT AT 200 FT THIS
EVENING. ISOLATED CONVECTION WITH LOW PROBABILITY AT AIRPORT.
KLGA FCSTER COMMENTS: ISOLATED CONVECTION WITH LOW PROBABILITY AT AIRPORT.
KEWR FCSTER COMMENTS: HAZE ALOFT OBSERVED. ISOLATED CONVECTION WITH
LOW PROBABILITY AT AIRPORT.
KTEB FCSTER COMMENTS: ISOLATED CONVECTION WITH LOW PROBABILITY AT AIRPORT.
KHPN FCSTER COMMENTS: ISOLATED CONVECTION WITH LOW PROBABILITY AT AIRPORT.
KISP FCSTER COMMENTS: ISOLATED CONVECTION WITH LOW PROBABILITY AT AIRPORT.
OUTLOOK FOR 18Z THURSDAY THROUGH MONDAY...
THU PM...VFR. WNW GUSTS 25-30KT.
FRI-SAT...VFR.
SUN-MON...GENERALLY VFR.
&&
.MARINE...
SMALL CRAFT ISSUED FOR OCEAN FOR THE REST OF THIS AFTERNOON AND
THROUGH THE NIGHT FOR WINDS AND SEAS THAT HAVE INCREASED IN
ADVANCE OF A COLD FRONT. WINDS AND SEAS WILL LIKELY RELAX LATE
TONIGHT BEFORE WINDS INCREASE SIGNIFICANTLY ON THURSDAY.
NW WINDS INCREASE THURSDAY AS HIGH PRESSURE BUILDS IN. GUSTS TO 30
KT IN THE AFTERNOON AND COULD APPROACH GALE FORCE.
FRI THRU SUNDAY...WITH A LACK OF A PRESSURE GRADIENT...WINDS WILL BE RATHER
LIGHT...AND THEREFORE WAVES ARE EXPECTED TO REMAIN BELOW 5 FT FROM
LATE FRIDAY MORNING THROUGH THE END OF THE FORECAST PERIOD.
&&
.HYDROLOGY...
SCATTERED UNORGANIZED CONVECTION THIS EVENING COULD PRODUCE
LOCALIZED AMOUNTS UP TO AN INCH...BUT BASIN AVERAGES ARE EXPECTED
TO REMAIN WELL BELOW THIS. OTHERWISE...DRY THOUGH SATURDAY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TO 6 PM EDT THURSDAY FOR ANZ330-
335-338-340-345.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...JST
NEAR TERM...JST
SHORT TERM...JST
LONG TERM...JP
AVIATION...PW
MARINE...JP/JST
HYDROLOGY...JSTHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 224 PM EDT WED JUN 1 2011 CTZ007-008-011-012-NYZ078-079-021100- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK- 224 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-021100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-NORTHERN NASSAU- 224 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OBSERVATIONS OF SEVERE WEATHER VIA STANDARD PROCEDURES OR VIA EMAIL TO OKX.SPOTTERS@NOAA.GOV && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-021100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 224 PM EDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-021100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 224 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ080-081-021100- SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 224 PM EDT WED JUN 1 2011 ...RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-178-179-021100- KINGS (BROOKLYN)-SOUTHERN QUEENS-SOUTHERN NASSAU- 224 PM EDT WED JUN 1 2011 ...TORNADO WATCH 411 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RIP CURRENT RISK. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
116 PM EDT WED JUN 1 2011
NYZ067-011845-
ORANGE-
116 PM EDT WED JUN 1 2011
...DEVELOPING THUNDERSTORMS WILL MOVE INTO WESTERN ORANGE COUNTY BY
2 PM...
AT 112 PM EDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER
NORTHEASTERN PENNSYLVANIA MOVING EAST AT 30 MPH.
THESE STORMS WILL BE...
NEAR PORT JERVIS BY 230 PM.
NEAR OTISVILLE BY 235 PM.
NEAR MIDDLETOWN BY 245 PM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4150 7474 4151 7448 4160 7438 4160 7435
4164 7427 4161 7424 4159 7414 4162 7413
4162 7410 4159 7405 4126 7452 4134 7469
4143 7476
JSTSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
436 PM EDT WED JUN 1 2011
NJZ002-004-103>105-NYZ071>073-012115-
BRONX-EASTERN BERGEN-EASTERN PASSAIC-NEW YORK (MANHATTAN)-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-
436 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORM WILL IMPACT BERGEN...BRONX...NEW YORK
(MANHATTAN)...NORTHERN ESSEX...PASSAIC AND WESTCHESTER COUNTIES...
AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE MEADOW LAKE...OR 6 MILES NORTH OF
PARSIPPANY-TROY HILLS TOW...AND MOVING EAST AT 45 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4105 7402 4100 7389 4106 7379 4106 7369
4098 7364 4094 7367 4094 7370 4086 7380
4082 7379 4084 7433 4090 7434 4090 7428
4092 7429 4097 7428 4099 7431 4100 7439
4103 7444
DSWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
506 PM EDT WED JUN 1 2011
CTZ008-010>012-012145-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN
NEW LONDON-
506 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN
AND SOUTHERN NEW LONDON COUNTIES...
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GUILFORD...AND MOVING EAST AT 45 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4132 7186 4134 7198 4130 7205 4133 7209
4130 7212 4131 7219 4128 7221 4129 7234
4126 7238 4128 7244 4124 7253 4127 7260
4125 7273 4133 7275 4136 7261 4131 7258
4134 7251 4137 7252 4151 7185 4141 7182
DSWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
516 PM EDT WED JUN 1 2011
CTZ008-012145-
NORTHERN NEW LONDON-
516 PM EDT WED JUN 1 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN NEW LONDON COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLUMBIA...OR 6 MILES SOUTHWEST OF
WILLIMANTIC...AND MOVING EAST AT 35 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4156 7234 4160 7235 4161 7233 4165 7233
4166 7228 4169 7228 4172 7224 4166 7215
4164 7197 4165 7188 4164 7179 4163 7179
DSWThe Brookhaven radar (KOKX), 58 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2011Every state in 2011This day in weather historyWarnings in Connecticut, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 326395, 326396, 326398, 326399.